MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.While attempting to remove the ra lead with a spectranetics 16f glidelight laser sheath with its outer sheath, four attempts at advancement occurred through the patient's superior vena cava (svc) region before the patient's blood pressure dropped.Rescue efforts commenced immediately, including rescue balloon, pericardiocentesis, and sternotomy.Perforations were discovered in the svc (mdr #1721279-2023-00028) and the rv and were repaired.The physician believed that over the years, the ra lead migrated extravascular within the svc, as observed during the repair.The rv perforation occurred during the pericardiocentesis, unrelated to any spectranetics device.The ra and rv leads were not removed.The physician did not attempt to unlock either lld prior to cutting and capping the llds within the leads; both leads/llds remained within the patient (this report for ra lead/lld, mdr #1721279-2023-00030 for rv lead/lld).The patient survived the procedure, recovered, and will be re-operated in surgery at a later date for the total lead extraction.This event captures the lld within the ra lead which was cut and capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
Patient's date of birth, age unk.Patient's weight unk.Other relevant history unk.A portion of the device was discarded, and a portion remained in the patient; thus no investigation could be completed.Although lld cut/cap is a known risk of complication with the lld, the physician did not attempt to unlock the lld from the ra lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16461097
Report Number1721279-2023-00029
Device Sequence Number20473222
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public(01)00813132023027(17)240318(10)FLD22A28A
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2024
Device Model Number518-022
Device Catalogue Number518-022
Device Lot NumberFLD22A28A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5086 RA PACING LEAD; MEDTRONIC 5086 RV PACING LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICE IN RV LEAD
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite